MAUDE Adverse Event Report: BECKMAN COULTER, INC ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER, INC ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Catalog Number A98143
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: the full patient identifier is (b)(6).A2, a3, a4 and a5: the customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.H3 and h6: available performance indicators at the time of the event such as passing system check and overall quality control performance within specifications did not indicate any issue with the system.The customer was advised to perform instrument verification which included system check and precision testing.The result of the precision test was a standard deviation of 0.002 ng/ml which is within the expected variability of the assay per the accu tni +3 instructions for use (
 
Event or Problem Description
On (b)(6) 2025 the customer reported obtaining erroneous elevated troponin i (access accutni+3) results for twenty patients involving the laboratory's access 2 immunoassay analyzer (serial number s/n (b)(6).The customer reported that four (4) patients had changed treatment due to the initial false high results.No further information regarding the change in treatment was provided.This report address the patient 4 on 4.No hardware errors or issues with other assays were reported in conjunction with this event.System check was performed (b)(6) 2025 and initially failed for unwashed %cv at 2.01 % (range 0.00 ¿ 2.00%).When repeated it passed within specifications.Calibration passed on (b)(6) 2025 with reagent lot 440416 and calibrator lot 440251.Quality control (qc) was passing within the laboratory¿s established ranges.There was no evidence to suggest carryover as the customer did not report running a sample of high troponin concentration prior to the questioned results.The customer provided the following erroneous elevated patient results for six patient samples.The initial elevated results (pack lot 440416) were repeated on the same access 2 instrument using a different reagent pack lot (538618).Initial/rerun results (all units ng/ml): patient 1: 0.71/0.01, patient 2: 1.20/0.09, patient 3: 0.58/0.00, patient 4: 0.76/0.01, patient 5: 0.95/0.00, patient 6: 1.03/0.22.It is unknown which of the above patient results (if any) were connected to the patients with changed treatment.Sample tube collection type was 3 ml lithium heparin "vacuette" 13x75 tubes.The customer reported that the sample was centrifuged for 10 minutes at ~3659¿4000 rpm at room temperature.There was no report of sample integrity issues no further sample information was provided.The customer was advised to perform instrument verification which included system check and precision testing.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER, INC
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER, INC
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
9524916938
MDR Report Key23421925
Report Number2122870-2025-00108
Device Sequence Number8179399
Product Code MMI
UDI-Device Identifier15099590209322
UDI-Public(01)15099590209322(17)251031(11)241031(10)440416
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberA98143
Device Lot Number440416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Initial Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown